Hail, St. Johns
- When
- April 30, 7:20 PM EST
- Where
- St. Johns County, Ponte Vedra Beach
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.250, -81.367
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 30, 2:16 PM EST, 5 hours 4 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
316 PM EDT SAT APR 30 2005
...ISOLATED SEVERE TSTMS AND LOCALLY HEAVY RAINFALL TONIGHT...
.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...
TONIGHT...CURRENT WEAKENING SQUALL LINE OVER SERN GA WILL CONTINUE
TO PROPAGATE SE AND PRODUCE ISOLD STRONG TSTMS...SPCLY AS IT
INTERACTS WITH THE SEABREEZE TRAPPED ALONG THE I-95 CORRIDOR. THEN
SQUALL LINE WILL RE-FORM OVER THE FL PANHANDLE AND PUSH ANOTHER
ROUND OF TSTMS WITH STRONG TO ISOLD SVR TSTMS WITH HEAVY RAINFALL
ALONG THE WAY. POPS TONIGHT WILL GENERALLY BE CATEGORICAL EXCEPT FOR
LKLY POPS FOR THE NWRN CWA. MIN TEMPS WILL REMAIN MILD IN THE
60S...WHILE SWLY WINDS OF 5-15 MPH WILL KEEP ANY LATE NIGHT PATCHY
TO A MINIMUM.
SUNDAY...SCTD SHOWERS/ISOLD TSTMS IN THE MORNING MAINLY ACRS NERN FL
WILL PULL SE AND CLEARING SKIES WILL FOLLOW DURING THE AFTERNOON
HOURS. MAX TEMPS WILL BE ABLE TO REBOUND INTO THE UPPER 70S AND
LOWER 80S AFTER MILD OVERNIGHT TEMPS...BUT WILL COOL QUICKLY LATER
IN THE DAY AS WINDS TURN NORTHERLY BEHIND THE ACTUAL COLD FRONTAL
PASSAGE.
SUN NIGHT...SKIES WILL GENERALLY BECOME MOSTLY CLEAR AS LLVL WINDS
BECOME N/NELY...THERE ARE SOME SLIGHT CHANCE OF COASTAL SHOWERS
ALONG THE FLAGLER/ST JOHNS COAST...BUT STILL REMAINS TOO MARGINAL TO
INLCUDE AT THIS TIME. MIN TEMPS WILL RANGE FROM THE COMFORTABLE 50S
INLAND TO 60S ALONG THE COAST.
MONDAY...MOSTLY SUNNY TO PARTLY CLOUDY SKIES WITH LLVL NELY
WINDS...AND 0-6KM FLOW OUT OF THE DRIER WNW DIRECTION. WIDE RANGE IN
MAX TEMPS FROM THE MID 70S COAST TO MID 80S WELL INLAND. GUD
AFTERNOON SEABREEZE DEVELOPING.
MON NIGHT...PARTLY CLOUDY/FAIR SKIES AS ZONAL FLOW WILL PRODUCE
MAINLY MID/UPPER LEVEL CLOUDS AND LIGHT ELY WINDS WILL ALLOW FOR
PATCHY FOG ALONG THE I-95 CORRIDOR.
.LONG TERM...TUESDAY THROUGH SATURDAY...
12Z GFS CONSISTENT WITH OLD RUN IN INCREASING MOISTURE AND PCPN
CHANCES FOR THE WED/THU TIME FRAME...TUE STILL APPEARS TO BE A
TRANSITION DAY WITH ONLY SLIGHT CHANCES OF PCPN...AND 12Z GFS CLEARS
OUT PCPN CHANCES FOR THE FRI/SAT TIMEFRAME AS 0-6KM FLOW GOES BACK
TO THE W/NW.
&&
.MARINE...REGIONAL OBS INDICATE SOUTHERLY WINDS WITH SPEEDS OF 15 TO
20 KNOTS. SEAS WERE MAINLY IN THE 4 TO 6 FT RANGE. SOUTHERLY WINDS
WILL FURTHER INCREASE TONIGHT AS LOW-LEVEL JET POSITIONS OVERHEAD...
AND WILL RAISE SCA FOR OFFSHORE LEGS...MAINTAINING SCEC NEARSHORE LEGS.
FRONT IS FORECAST TO CROSS SUNDAY MORNING...WITH A GRADUAL DECREASE OF
WINDS. HIGH PRESSURE RIDGE WILL BUILD SETTLE INTO THE SOUTHEAST UNITED
STATES SUNDAY...WITH NORTHERLY FLOW OVER THE LOCAL WATERS BEGINNING
SUNDAY NIGHT...CONTINUING INTO EARLY NEXT WEEK.
&&
.FIRE WEATHER...A COLD FRONT WILL PUSH THROUGH LATE TONIGHT/EARLY
SUNDAY...WITH DRIER CONDITIONS FILTERING INTO THE REGION. WILL ISSUE
FIRE WEATHER WATCH FOR MONDAY AFTERNOON FOR PORTIONS OF THE SUWANNEE
VALLEY REGION WHERE RH VALUES ARE FORECAST TO DIP TO 30 TO 35 PERCENT
FOR AROUND FOUR HOURS. FRONT WILL LIFT NORTH AS A WARM FRONT TUESDAY...
WITH INCREASE OF MOISTURE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 62 78 52 79 / 70 10 10 0
SSI 65 79 61 76 / 80 30 10 10
JAX 65 81 57 80 / 90 40 10 10
SGJ 67 79 65 77 / 90 50 10 10
GNV 66 82 58 83 / 90 50 10 10
OCF 67 82 59 84 / 90 60 10 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH IN EFFECT FROM 1 PM UNTIL 5 PM EDT MONDAY FOR
THE FOLLOWING ZONES...HAMILTON...AND SUWANNEE.
GA...NONE.
MARINE...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SUNDAY FOR
THE FOLLOWING ZONES...ALTAMAHA SOUND GA TO FLAGLER BEACH FL
20 NM TO 60 NM OFFSHORE.
&&
PUBLIC...HESS
MARINE/FIRE WX...ZAPPEHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 600 PM EDT SAT APR 30 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-011000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 600 PM EDT SAT APR 30 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS EVENING AND TONIGHT... ...A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR EXTREME SOUTHEAST GEORGIA AND NORTHEAST FLORIDA TONIGHT... AN INTENSE SQUALL LINE WILL MOVE ACROSS THE CENTRAL AND SOUTHERN PORTIONS OF THE FORECAST AREA THIS EVENING AND TONIGHT WITH A SLIGHT RISK OF STRONG AND DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. THE SANTA FE RIVER CONTINUES ABOVE FLOOD STAGE...WITH SLOWLY FALLING CONDITIONS FORECAST THROUGH THE WEEKEND. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR MORE DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... AN AREA OF LOW PRESSURE IS EXPECTED TO DEVELOP ALONG THE FRONT TUESDAY...AND WILL APPROACH THE REGION LATE TUESDAY AND WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE...AS WELL AS PERIODS OF HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS REQUESTED. PLEASE RELAY ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AND LOCAL COUNTY EMERGENCY MANAGEMENT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MKT/HESS/DEESE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
745 PM EDT SAT APR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM HAIL YULEE 30.63N 81.57W
04/30/2005 1.00 INCH NASSAU FL PUBLIC
&&
PPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 747 PM EDT SAT APR 30 2005 GAZ154-166-010030- COASTAL CAMDEN GA-COASTAL GLYNN GA- 747 PM EDT SAT APR 30 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN CAMDEN AND GLYNN COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 830 PM EDT... AT 747 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES SOUTHEAST OF HARRIETTS BLUFF...OR ABOUT 5 MILES NORTHWEST OF KINGS BAY BASE... MOVING NORTHEAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND KINGS BAY BASE...HARRIETTS BLUFF... CUMBERLAND ISLAND...HIGH POINT...DOVER BLUFF AND JEKYLL ISLAND THROUGH 830 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 751 PM EDT SAT APR 30 2005 FLZ032-033-037-010030- CLAY FL-PUTNAM FL-ST. JOHNS FL- 751 PM EDT SAT APR 30 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY...ST. JOHNS AND PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 830 PM EDT... AT 751 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER BOSTWICK...OR ABOUT 8 MILES NORTH OF PALATKA...MOVING NORTHEAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BOSTWICK...PICOLATA...BAKERSVILLE... VILANO BEACH...SOUTH PONTE VEDRA BEACH...GUANA RIVER STATE PARK AND DURBIN THROUGH 830 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
755 PM EDT SAT APR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL BOSTWICK 29.77N 81.64W
04/30/2005 0.50 INCH PUTNAM FL LAW ENFORCEMENT
0752 PM HAIL SAN PABLO 30.30N 81.44W
04/30/2005 0.75 INCH DUVAL FL NWS EMPLOYEE
IN THE SAN PABLO AREA OF JACKSONVILLE
&&
PPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 802 PM EDT SAT APR 30 2005 FLZ031-036-010045- ALACHUA FL-BRADFORD FL- 802 PM EDT SAT APR 30 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA AND BRADFORD COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 845 PM EDT... AT 802 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES WEST OF WALDO...OR ABOUT 9 MILES NORTHEAST OF GAINESVILLE...MOVING NORTHEAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WALDO...SAMPSON... HAMPTON...STARKE AND LAWTEY THROUGH 845 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
803 PM EDT SAT APR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL PALM VALLEY 30.20N 81.39W
04/30/2005 0.25 INCH ST. JOHNS FL TRAINED SPOTTER
&&
PPThe Jacksonville radar (KJAX), 41 km away, was scanning. The volume nearest the first event began at 00:20 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443999.